Missouri, 2018Flash Flooding and Flooding in Missouri, August 29 to 31, 2018
August 29 to 31, 2018 · NWS SGF · 52 events in 15 counties and zones
August 28-30 Showers and storms developed ahead of a cold front that moved from eastern Kansas into central and southern Missouri on the 28th and 29th, with additional storm Images show rainfall accumulations development on the 30th as the front shifted back to the north of the Ozarks. The heaviest rainfall occurred during the morning and afternoon of the 30th, as a mesoscale convective system…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
August 28-30 Showers and storms developed ahead of a cold front that moved from eastern Kansas into central and southern Missouri on the 28th and 29th, with additional storm Images show rainfall accumulations development on the 30th as the front shifted back to the north of the Ozarks. The heaviest rainfall occurred during the morning and afternoon of the 30th, as a mesoscale convective system that developed near Wichita during the early morning of the 30th moved slowly eastward into southeast Kansas and southwest Missouri. Repeated development of storms over the region led to rainfall accumulations in excess of four inches over portions of Stone, Christian, Cherokee and Bourbon Counties. Numerous reports of flash flooding were received in these areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 29, 5:04 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 29, 5:04 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
604 AM CDT Wed Aug 29 2018
...Updated for 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 305 AM CDT Wed Aug 29 2018
Early this morning a surface cold front stretched from southeast
Kansas into northern Missouri and on into the Great Lakes Region.
Most of the convection has been confined across northern Missouri
and into the Great lakes. However, activity was beginning to fire
across our northern counties ahead of an outflow boundary that has
worked its way south. The front and outflow boundaries will be
the focus for continued development this morning. This front will
move southward through the forecast area today and settle across
far northern Arkansas by afternoon and then stall out there this
evening and overnight. A moist and unstable atmosphere ahead of
the front will be conducive to showers and thunderstorms. With
precipitable water running around 2.00 inches, expect enough
instability for some vigorous updrafts, but deep layer shear
remains only in the 15-20 knot range. Still looks good for a
marginal threat of damaging winds to 60 mph, and perhaps quarter
sized hail along with heavy downpours. With the clouds,
precipitation and cooler air behind the front, there will be a
noticeable differences in temperatures, with highs mainly in the
70s to low 80s.
As Instability wanes tonight as the cooler airmass settles over the
region behind the front, will likely see a break in the convection.
However, modest low level jet develops across Oklahoma and Kansas,
and with moisture riding over the 850mb front will see some more
activity develop after midnight, especially over southeast Kansas
and western Missouri. Temperatures will be on the comfortable side
with lows ranging from the lower 60s over central Missouri to near
70 along the Arkansas border.
.LONG TERM...(Thursday through Tuesday)
Issued at 305 AM CDT Wed Aug 29 2018
On Thursday, the front over Arkansas will lift northward through the
area as a warm front. Increasing instability and the presence of the
front will lead to more convection. Temperatures and dewpoints
will respond accordingly with highs back into the 80s and dew
points in the lower 70s by afternoon. There looks to be a break in
the rain chances then Thursday night with the warm front to our
north. Look for lows in the upper 60s to lower 70s.
For Friday, area remains on the northern fringe of the upper ridge
and although atmosphere to be somewhat moist and unstable, no real
trigger mechanisms to pinpoint any convection. However, temperatures
will be back up into the upper 80s to lower 90s once again.
Medium range models still showing considerable spread from Saturday
through Monday, with a little better consensus on Tuesday with a
front moving into the area. Overall, looks as though there will be
periodic rain chances. At this point certainly doesn't look like a
weekend washout by any means. Temperatures during this time frame
look to be above seasonal normals.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 604 AM CDT Wed Aug 29 2018
A cold front will push through the area today. Showers and storms
were developing over southern Missouri and this trend will
continue through the morning hours. Short term models are showing
some MVFR ceilings advecting into the area form the north later
this morning as well. There could be some IFR ceilings and
visibilities within the stronger storms. These should dissipate
this evening before more storms develop well after midnight
tonight and possibly effect the TAF sites towards the end of the
TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Aug 29, 3:40 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
440 AM CDT Wed Aug 29 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
440 AM CDT Wed Aug 29 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited thunderstorm wind damage risk.
Significant lightning risk.
DISCUSSION...
Showers and thunderstorms will become more numerous through the
morning hours. There is a marginal risk for severe storms, mainly
this afternoon across southern Missouri, with winds to 60 mph and
possibly some small hail. Heavy downpours of rain is also
possible with the stronger storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible again Thursday but no severe
weather is expected.
Periodic thunderstorms will continue from Friday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Raberding
In the hours before
Special weather statement, Aug 29, 6:16 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
716 AM CDT WED AUG 29 2018
MOZ055-056-069-291245-
Camden MO-Benton MO-Morgan MO-
716 AM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN CAMDEN AND SOUTHWESTERN MORGAN COUNTIES UNTIL 745 AM
CDT...
At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Laurie to near Macks
Creek. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Osage Beach... Camdenton...
Village of Four Seasons... Laurie...
Sunrise Beach... Macks Creek...
Linn Creek... Gravois Mills...
Climax Springs... Green Bay Terrace...
Knobby... Hurricane Deck...
Old Linn Creek... Barnumton...
Purvis... Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3846 9292 3824 9270 3822 9270 3821 9267
3813 9259 3810 9259 3790 9298 3801 9307
3806 9306 3806 9312 3812 9317
TIME...MOT...LOC 1216Z 220DEG 20KT 3812 9307 3799 9294
TerrySpecial weather statement, Aug 29, 7:27 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
827 AM CDT WED AUG 29 2018
MOZ055-068-069-291415-
Camden MO-Benton MO-Hickory MO-
827 AM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...
SOUTHEASTERN BENTON AND CAMDEN COUNTIES UNTIL 915 AM CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Hermitage, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lake of The Ozarks... Ha Ha Tonka State Park...
Lake of The Ozarks State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Laurie... Sunrise Beach...
Macks Creek... Linn Creek...
Preston... Cross Timbers...
Climax Springs... Green Bay Terrace...
Fristoe... Knobby...
Hurricane Deck... Old Linn Creek...
Edwards... Branch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 9269 3787 9261 3789 9262 3789 9263
3790 9306 3791 9327 3812 9328 3820 9287
3819 9277 3822 9276 3823 9271
TIME...MOT...LOC 1327Z 263DEG 26KT 3803 9317
HatchSpecial weather statement, Aug 29, 7:59 AM CST, 1 minute before
Special Weather Statement
National Weather Service Springfield MO
859 AM CDT WED AUG 29 2018
MOZ090-091-095-096-104-291445-
Douglas MO-Greene MO-Taney MO-Webster MO-Christian MO-
859 AM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...WESTERN
DOUGLAS...CHRISTIAN...NORTHERN TANEY AND SOUTHEASTERN GREENE COUNTIES
UNTIL 945 AM CDT...
At 858 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, or near Ozark, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nixa... Ozark...
Rogersville... Ava...
Seymour... Sparta...
Highlandville... Fremont Hills...
Fordland... Diggins...
Spokane... Oldfield...
Elkhead... Chestnutridge...
Rome... Chadwick...
Linden... Brownbranch...
Bruner... Selmore...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 9331 3682 9331 3682 9334 3707 9334
3725 9280 3714 9268 3707 9268 3707 9260
3679 9280
TIME...MOT...LOC 1358Z 270DEG 12KT 3695 9316
HatchEvent by event
31 heavy rain, 13 flash flood, 3 lightning, 3 flood, 2 hail. Local standard time, as filed.
Lightning, Wright
- When
- August 29, 8:00 AM CST
- Where
- Wright County, 0.69 mi S of Boyer
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.310, -92.550
Lightning struck an antenna on a house five miles NNW of Hartville. Minor damage was reported. The time of the strike was estimated from radar and lightning plots.
Heavy Rain, Wright
- When
- August 29, 9:09 AM CST
- Where
- Wright County, 0.55 mi W of Boyer
- Reported by
- Law Enforcement
- Coordinates
- 37.320, -92.560
A storm total of 3.00 inches of rainfall was reported.
Flash Flood, Christian
- When
- August 29, 9:14 AM CST to 2:14 PM CST
- Where
- Christian County, 0.37 mi SW of Linden to 0.28 mi SSW of Linden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.046, -93.134
Northbound Missouri Highway 125 was closed due to flooding.
Flash Flood, Webster
- When
- August 29, 9:14 AM CST to 2:14 PM CST
- Where
- Webster County, 2.35 mi NNW of Seymour Owen Fld Arp to 2.5 mi NW of Seymour Owen Fld Arp
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.210, -92.750
Southbound Route C was closed due to flooding.
Flash Flood, Phelps
- When
- August 29, 9:30 AM CST to 2:30 PM CST
- Where
- Phelps County, 1.76 mi NW of Yancy Mills to 2.1 mi NW of Yancy Mills
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -91.870
A trained spotter posted a picture of County Road 7490 flooded over at the Corn Creek Crossing on social media.
Heavy Rain, Christian
- When
- August 29, 9:35 AM CST
- Where
- Christian County, 1.1 mi E of Sparta
- Reported by
- Broadcast Media
- Coordinates
- 37.000, -93.060
A viewer reported 1.68 inches of rain in one hour on Jenkins Road in Sparta.
Heavy Rain, Webster
- When
- August 29, 10:23 AM CST
- Where
- Webster County, 1.3 mi ENE of Diggins
- Reported by
- Broadcast Media
- Coordinates
- 37.180, -92.850
A viewer reported a storm total of 3.50 inches of rainfall was reported.
Lightning, Wright
- When
- August 29, 10:30 AM CST
- Where
- Wright County, 3.22 mi SSE of Dawson
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.210, -92.290
Lightning struck a motor home resulting in a fire off Highway 95 and Nettleton Drive, just north of Mountain Grove, Mo. The time of the strike was estimated from radar and lightning plots.
Heavy Rain, Pulaski
- When
- August 29, 10:30 AM CST
- Where
- Pulaski County, 0.69 mi N of Gospel Ridge
- Reported by
- Broadcast Media
- Coordinates
- 37.830, -92.170
Three and a half inches of rain fell in three and a half hours starting at 7 am. An inch of the rain fell between 9:30 and 10:30 am. Some ponding on streets was occurring, especially low areas.
Lightning, Wright
- When
- August 29, 10:45 AM CST
- Where
- Wright County, 0.69 mi S of St George
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.370, -92.450
Lightning struck a garage and caused minor damage. The time of the strike was estimated from radar and lightning plots.
Heavy Rain, Pulaski
- When
- August 29, 10:48 AM CST
- Where
- Pulaski County, 1.49 mi SSE of St Robert
- Reported by
- Public
- Coordinates
- 37.800, -92.220
A home weather station measured a storm total of 4.44 inches of rainfall, near exit 156 along Interstate 44.
Flash Flood, Wright
- When
- August 29, 12:00 PM CST to 5:00 PM CST
- Where
- Wright County, 0.55 mi E of Hartville to 2.29 mi WSW of Hartville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.250, -92.510
A few of the country roads around Hartville are impassible due to water over the roadways.
Heavy Rain, Pulaski
- When
- August 29, 12:00 PM CST
- Where
- Pulaski County, 0.69 mi S of St Robert
- Reported by
- COOP Observer
- Coordinates
- 37.810, -92.230
A measured 4.04 inches of rain fell in six hours. Rainwater flooded a basement with 2 inches of water.
Heavy Rain, Miller
- When
- August 29, 12:22 PM CST
- Where
- Miller County, 1.29 mi ENE of Tuscumbia
- Reported by
- CoCoRaHS
- Coordinates
- 38.240, -92.450
Rainfall totaling 2.24 inches fell in 6 hours.
Flash Flood, Douglas
- When
- August 29, 2:30 PM CST to 7:30 PM CST
- Where
- Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.13 mi NNE of Arno
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.970, -92.730
The road was closed due to flooding on Route Y west and east bound at the Cowskin Creek Crossing.
Flash Flood, Wright
- When
- August 29, 2:30 PM CST to 6:30 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 4.24 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
The road was closed due to flooding on Highway AB in both directions at the Wolf Creek Crossing.
Flood, Douglas
- When
- August 29, 3:18 PM CST to 8:00 PM CST
- Where
- Douglas County, 1.49 mi SSE of Olathe to 1.53 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.010, -92.520
The road was closed due to flooding on Route U at the Bryant Creek Crossing.
Flood, Wright
- When
- August 29, 6:30 PM CST to 11:00 PM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 1.6 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.310, -92.400
The road was closed due to flooding on Route E at the Gasconade River Crossing.
Heavy Rain, Wright
- When
- August 29, 7:32 PM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Reported by
- Amateur Radio
- Coordinates
- 37.110, -92.580
A storm total of 3.50 inches of rainfall was reported.
Heavy Rain, Douglas
- When
- August 29, 7:36 PM CST
- Where
- Douglas County, 1.65 mi E of Mt Zion
- Reported by
- Amateur Radio
- Coordinates
- 37.020, -92.640
A storm total of 2.50 inches of rainfall was reported.
Heavy Rain, Douglas
- When
- August 29, 7:38 PM CST
- Where
- Douglas County, 2.31 mi WSW of Ava Muni Meml Arpt
- Reported by
- Amateur Radio
- Coordinates
- 36.960, -92.720
A storm total of 2.50 inches of rainfall was reported.
Heavy Rain, Wright
- When
- August 29, 7:39 PM CST
- Where
- Wright County, 0.55 mi E of Hartville
- Reported by
- Amateur Radio
- Coordinates
- 37.250, -92.510
A storm total of 3.70 inches of rainfall was reported.
Heavy Rain, Pulaski
- When
- August 30, 6:00 AM CST
- Where
- Pulaski County, 0.69 mi S of St Robert
- Reported by
- COOP Observer
- Coordinates
- 37.810, -92.230
A 24 hour storm total of 3.88 inches of rainfall was reported.
Heavy Rain, Wright
- When
- August 30, 6:00 AM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Reported by
- COOP Observer
- Coordinates
- 37.110, -92.580
A 24 hour storm total of 3.13 inches of rainfall was reported.
Hail, Stone
- When
- August 30, 6:25 AM CST
- Where
- Stone County, 2.24 mi SSW of Jamesville
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.941, -93.387
A bus driver reported golf ball size hail in Hootontown. Minor damage was reported to the bus and some roofs.
Heavy Rain, Dade
- When
- August 30, 7:30 AM CST
- Where
- Dade County, 1.3 mi ENE of Lockwood
- Reported by
- COOP Observer
- Coordinates
- 37.390, -93.950
A 24 hour storm total of 2.60 inches of rainfall was reported.
Heavy Rain, Vernon
- When
- August 30, 8:30 AM CST
- Where
- Vernon County, 2.59 mi WNW of Milo
- Reported by
- Public
- Coordinates
- 37.770, -94.360
The public reported that 2.00 inches of rain fell in approximately 45 minutes, between 8 and 9am.
Heavy Rain, Dade
- When
- August 30, 9:00 AM CST to 10:30 AM CST
- Where
- Dade County, 1.3 mi ENE of Lockwood
- Reported by
- COOP Observer
- Coordinates
- 37.390, -93.950
A Cooperative Observer reported that 2.42 inches of rain fell in approximately one and a half hours.
Heavy Rain, Polk
- When
- August 30, 9:00 AM CST to 10:40 AM CST
- Where
- Polk County, 1.49 mi SSE of Dunnegan
- Reported by
- Public
- Coordinates
- 37.680, -93.570
The public reported that approximately 4.00 inches of rain fell in approximately and hour and 45 minutes.
Hail, Greene
- When
- August 30, 9:55 AM CST
- Where
- Greene County, 2.65 mi NW of Sgf Downtown Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.250, -93.260
Quarter size hail was reported four miles NNE of Springfield between Chestnut Avenue and MM Highway exit on Interstate 44.
Heavy Rain, Hickory
- When
- August 30, 10:11 AM CST
- Where
- Hickory County, 1.29 mi ENE of Preston
- Reported by
- Public
- Coordinates
- 37.940, -93.210
The public reported that 1.50 inches of rain fell in approximately 45 minutes.
Heavy Rain, Polk
- When
- August 30, 10:11 AM CST
- Where
- Polk County, 3.01 mi NE of Rondo
- Reported by
- COOP Observer
- Coordinates
- 37.800, -93.430
The public reported that 2.30 inches of rain fell in approximately 1 hour.
Heavy Rain, Polk
- When
- August 30, 10:12 AM CST
- Where
- Polk County, 3.01 mi NE of Rondo
- Reported by
- COOP Observer
- Coordinates
- 37.800, -93.430
A Cooperative Weather Observer reported that 2.30 inches of rain fell in approximately 1 hour.
Heavy Rain, Dade
- When
- August 30, 10:20 AM CST
- Where
- Dade County, 0.88 mi NE of Pilgrim
- Reported by
- Public
- Coordinates
- 37.380, -93.770
A citizen measured 1.00 inch in 15 minutes, between Everton and Greenfield. An Additional 0.50 inches the second 15 minutes totaling 1.5 inches in 30 minutes.
Flash Flood, Stone
- When
- August 30, 10:35 AM CST to 3:00 PM CST
- Where
- Stone County, 1.77 mi SW of Jamesville to 2.7 mi SSW of Jamesville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.950, -93.390
A flooded roadway and large tree were reported down at the low-water crossing near the intersection of Highway U and Sliver Lake Branch Creek.
Flash Flood, Christian
- When
- August 30, 11:37 AM CST to 5:00 PM CST
- Where
- Christian County, Nixa to 0.65 mi N of Nixa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -93.300
The city Emergency Management reported a rain gauge in north Nixa recorded 3.60 inches of rain fall with a maximum hourly rain rate of 0.85 inch per hour. There were multiple reports of flooded roadways in the Nixa, including Tracker Road near Raspberry Court, Phillips Road between Tracker Road and Guin Road, and Tracker Road near Sanders Valley Road.
Flash Flood, Christian
- When
- August 30, 11:51 AM CST to 5:00 PM CST
- Where
- Christian County, 1.55 mi SW of Cassidy to 1.47 mi SW of Cassidy
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.052, -93.266
A Ham Operator reported that south of North Street there was 10 inches of water over road by High Point School.
Heavy Rain, Greene
- When
- August 30, 12:00 PM CST
- Where
- Greene County, 0.88 mi SW of (Sgf)springfield Arp
- Reported by
- ASOS
- Coordinates
- 37.240, -93.390
Rainfall totaling 2.04 inches fell in six hours.
Heavy Rain, Greene
- When
- August 30, 12:09 PM CST
- Where
- Greene County, 0.55 mi W of Galloway
- Reported by
- Amateur Radio
- Coordinates
- 37.130, -93.240
A HAM Operator by the Springfield Nature Center reported a rail total of 2.50 inches.
Flash Flood, Stone
- When
- August 30, 12:35 PM CST to 6:00 PM CST
- Where
- Stone County, 0.88 mi NE of Abesville to 0.57 mi NNE of Abesville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.840, -93.360
A citizen reported of flooding to the bottom of the doors on an S10 pickup on highway 176 at Hedrick Lane.
Flash Flood, Christian
- When
- August 30, 2:02 PM CST to 7:00 PM CST
- Where
- Christian County, 0.69 mi N of Montague to 0.67 mi N of Montague
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.930, -93.330
The road was reported on state highway O at the low-water crossing of Tory Creek.
Flash Flood, Jasper
- When
- August 30, 2:49 PM CST to 8:00 PM CST
- Where
- Jasper County, 1.49 mi NNE of Joplin to 1.65 mi NNE of Joplin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.100, -94.510
The low water bridge just to the west of North Main and Murphy Roads was closed due to flooding.
Flash Flood, Stone
- When
- August 30, 3:10 PM CST to 8:00 PM CST
- Where
- Stone County, 0.69 mi N of Ponce de Leon to 0.56 mi NW of Ponce de Leon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -93.350
The road was flooded over at the Medical Spring Road crossing with the East Prong of Goff Creek, south of highway V near Ponce de Leon.
Heavy Rain, Stone
- When
- August 30, 3:10 PM CST
- Where
- Stone County, 0.69 mi N of Ponce de Leon
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -93.350
A storm total of 5.75 inches of rainfall was reported.
Flood, Stone
- When
- August 30, 3:20 PM CST to 9:00 PM CST
- Where
- Stone County, 0.69 mi N of Ponce de Leon to 0.44 mi NNE of Ponce de Leon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -93.350
A propane tank was washed away and flood waters entered a church.
Heavy Rain, Cedar
- When
- August 31, 6:00 AM CST
- Where
- Cedar County, 1.38 mi N of Stockton Resv South
- Reported by
- CoCoRaHS
- Coordinates
- 37.620, -93.800
The COCORAHS station MO-CD-4 reported a rainfall total of 3.59 inches.
Heavy Rain, Christian
- When
- August 31, 6:00 AM CST
- Where
- Christian County, 1.49 mi SSE of Terrell
- Reported by
- CoCoRaHS
- Coordinates
- 37.060, -93.410
The COCORAHS station MO-CR-20 reported a rainfall total of 5.05 inches.
Heavy Rain, Greene
- When
- August 31, 6:00 AM CST
- Where
- Greene County, 3.31 mi W of Wildwood Estates
- Reported by
- CoCoRaHS
- Coordinates
- 37.120, -93.310
The COCORAHS station MO-GR-48 reported a rainfall of 3.03 inches.
Heavy Rain, Stone
- When
- August 31, 7:00 AM CST
- Where
- Stone County, 0.88 mi SW of Jamesville
- Reported by
- CoCoRaHS
- Coordinates
- 36.960, -93.380
The COCORAHS station MO-SE-34 reported a rainfall total of 3.62 inches.
Heavy Rain, Christian
- When
- August 31, 7:30 AM CST
- Where
- Christian County, 2.16 mi SW of Boaz
- Reported by
- CoCoRaHS
- Coordinates
- 37.000, -93.430
The COCORAHS station MO-CR-50 reported a rainfall total of 5.16 inches.
Heavy Rain, Christian
- When
- August 31, 7:45 AM CST
- Where
- Christian County, 3.45 mi SW of Riverdale
- Reported by
- Mesonet
- Coordinates
- 36.970, -93.330
The Mesonet station FINM7 reported rainfall of 4.11 inches.
Heavy Rain, Polk
- When
- August 31, 7:50 AM CST
- Where
- Polk County, 1.09 mi E of Bolivar
- Reported by
- Mesonet
- Coordinates
- 37.620, -93.400
The Mesonet station BLVRB reported 3.16 inches of rainfall.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Texas, August 29, 2018$746,000 · 2 events
- Damaging Winds in New York, August 29, 2018$45,000 · 50 kt wind · 7 events
- Damaging Winds in Pennsylvania, August 29, 2018$21,000 · 50 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 29 to 30, 2018$17,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, August 29 to 31, 2018$8,000 · 50 kt wind · 17 events
- Damaging Wind in Florida, August 29, 2018$20,000 · 1 event
- Heat in Maryland, August 29, 20188 events
- Heat in Virginia, August 29, 20186 events
- Damaging Winds in Ohio, August 29, 2018$12,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 29, 20185 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 29, 20184 events
- Damaging Winds in Pennsylvania, August 29, 2018$7,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780771, 780789, 780721, 780722, 780724, 780790, 780791, 780772, 780792, 780773, 780793, 780725, 780794, 780795, 780726, 780727, 780735, 780736, 780796, 780797, 780798, 780799, 780800, 780801, 780140, 780802, 780803, 780810, 780811, 780141, 780804, 780805, 780808, 780809, 780728, 780729, 780730, 780813, 780814, 780731, and more.